Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 89, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 28, 2010, 4:25 PM EDT for Haralson County, Georgia. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2010, 4:25 PM EDT (20:25 UTC)
- Expired
- May 28, 2010, 5:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Haralson County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:40 PM EDT | TSTM WND DMG | Buchanan, GA | EMERGENCY MANAGEMENT REPORTED LARGE AMOUNTS OF PEA-SIZED HAIL WITH SOME NICKLE-SIZED HAIL. LOTS OF LIGHTNING REPORTED ALONG WITH WINDS THAT MOVED 55-GALLON DRUMS AND CREATED POWER OUTAGES. |
| May 28, 4:40 PM EDT | HAIL 0.88 | Buchanan, GA | EMERGENCY MANAGEMENT REPORTED LARGE AMOUNTS OF PEA-SIZED HAIL WITH SOME NICKLE-SIZED HAIL. LOTS OF LIGHTNING REPORTED ALONG WITH WINDS THAT MOVED 55-GALLON DRUMS AND CREATED POWER OUTAGES. |
| May 28, 4:42 PM EDT | TSTM WND DMG | 2 S Buchanan, GA | EMERGENCY MANAGEMENT RELAYED SEVERAL REPORTS OF HALF A DOZEN DOWNED TREES AND POWER LINES COUNTYWIDE MOSTLY TO THE SOUTH OF HIGHWAY 120 IN BUCHANAN. TWO TO THREE ADDITIONAL REPORTS WERE RELAYED OF DOWNED POWER LINES AROUND BREMEN AND TALLAPOOSA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS52 KFFC 282025
SVRFFC
GAC143-282115-
/O.NEW.KFFC.SV.W.0089.100528T2025Z-100528T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT FRI MAY 28 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARALSON COUNTY IN NORTHWEST GEORGIA
* UNTIL 515 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BUCHANAN...MOVING WEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WACO
AND TALLAPOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3388 8510 3387 8509 3371 8506 3369 8511
3370 8515 3366 8526 3365 8534 3367 8535
3387 8539
TIME...MOT...LOC 2025Z 080DEG 4KT 3378 8518
$$2 follow-up statements
165
WWUS52 KFFC 282043
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT FRI MAY 28 2010
GAC143-282115-
/O.CON.KFFC.SV.W.0089.000000T0000Z-100528T2115Z/
HARALSON GA-
443 PM EDT FRI MAY 28 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR HARALSON COUNTY...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BUCHANAN...AND WAS NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL REMAIN OVER CENTRAL AND EASTERN HARALSON
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3388 8510 3387 8509 3371 8506 3369 8511
3370 8515 3366 8526 3365 8534 3367 8535
3387 8539
TIME...MOT...LOC 2042Z 240DEG 4KT 3378 8515
$$078
WWUS52 KFFC 282111
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT FRI MAY 28 2010
GAC143-282120-
/O.EXP.KFFC.SV.W.0089.000000T0000Z-100528T2115Z/
HARALSON GA-
511 PM EDT FRI MAY 28 2010
...THE SEVERE THUNDERSTORM WARNING FOR HARALSON COUNTY EXPIRES AT 515
PM EDT...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING HAIL...
AND STRONG WINDS. THESE STORMS WERE WEAKENING AND WERE LOCATED ALONG
A LINE EXTENDING FROM BUCHANAN TO BREMEN...MOVING NORTHEAST AT 5 MPH.
IF THESE STORMS CONTINUE TO WEAKEN THE WARNING WILL BE ALLOWED TO
EXPIRE AT 515 PM.
IN ADDITION TO HAIL AND STRONG WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN GEORGIA.
LAT...LON 3388 8510 3387 8509 3371 8506 3369 8511
3370 8515 3366 8526 3365 8534 3367 8535
3387 8539
TIME...MOT...LOC 2110Z 240DEG 4KT 3385 8524 3381 8519
3376 8509
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:39 PM EDT, 46 minutes earlier.
Area forecast discussion, May 28, 3:39 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT FRI MAY 28 2010 .SYNOPSIS... HIGH AMPLITUDE PATTERN CONTINUES THROUGH THE SHORT TERM...WITH A DEEP UPPER LOW ACROSS THE NORTH ATLANTIC...ANOTHER DEEP UPPER LOW IN THE PACIFIC NW...AND A HIGH AMPLITUDE RIDGE THROUGH THE CENTRAL U.S. AN UPPER TROUGH SLIDING DOWN THE BACK SIDE OF THE NORTH ATLANTIC LOW FROM THE MID-ATLANTIC INTO THE SOUTHEAST U.S. WILL CUTOFF ACROSS N AL/NW GA AND MEANDER ABOUT THIS REGION FOR SEVERAL DAYS. ALTHOUGH THE FLOW WILL DEAMPLIFY AS WE PROGRESS THROUGH NEXT WEEK...THE JET STREAM IS EXPECTED TO REMAIN FAR ENOUGH REMOVED THAT ANY SHORT WAVES IN THE WESTERLIES WILL TRACK TOO FAR NORTH OF THE AREA THROUGH AT LEAST THE MIDDLE OF NEXT WEEK TO EVER PICK UP THE PESKY LOW. IN FACT...AS THE FLOW DEAMPLIFIES...A PIECE OF THE WESTERN U.S. TROUGH BREAKS OFF AND JOINS FORCES WITH THE LINGERING SOUTHEASTERN U.S. TROUGH...PROLONGING THE MISERY ACROSS THE SE U.S. BOTTOMLINE...VERY UNSETTLED...STORMY PATTERN EXPECTED TO LINGER ACROSS THE SE U.S. FOR THE NEXT WEEK AND PERHAPS BEYOND. MINOR DIFFERENCES IN TSRA THREAT WILL EXIST FROM DAY-TO-DAY. 19 && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... BACKBUILDING UPPER TROUGH FROM THE NORTH ATLANTIC UPPER LOW PUSHING A POCKET OF COLD AIR ALOFT INTO THE SOUTHERN APPALACHIANS. ALTHOUGH VERY WEAK SHEAR...EXTREME INSTABILITY NOTED ACROSS N GA THIS AFTERNOON WITH MODEL CAPES OF 3000-4000 J/KG NEAR THE TN BORDER. FFC 12Z SOUNDING SHOWED AN UNMODIFIED CAPE OF 1208J/KG...EVEN AT THAT HOUR. VERY FAVORABLE PULSE TSRA ENVIRONMENT WITH HIGH VILS AND FREQUENT CG LIGHTNING. WITH 500MB TEMPS NEAR -12C AND THE FREEZING LEVEL RELATIVELY LOW...LARGE HAIL POTENTIAL IS FAIRLY HIGH. HAVE COORDINATED A SEVERE THUNDERSTORM WATCH WITH SPC FOR N GA UNTIL 01Z. ACTIVITY LARGELY DIURNAL AND WITH LACK OF LARGE SCALE SUPPORTING DYNAMICS...EXPECT ACTIVITY TO DIMINISH QUICKLY AFT 00Z. IF I HAD TO PICK ANY AREA LEAST LIKELY FOR TSRA ACTIVITY TODAY...IT WOULD APPEAR TO BE THE EAST CENTRAL AREAS...WHERE THE AIR MASS IS SLIGHTLY DRIER AND MORE STABLE. GFS/NAM SUGGEST THAT SOME ACTIVITY MAY LINGER IN NW/WC GA OVERNIGHT...BUT SEVERE THREAT SHOULD CERTAINLY DIMINISH. THE AFOREMENTIONED UPPER LOW WILL STALL AND MEANDER ABOUT THE NE AL/NW GA AREA THROUGH THE WEEKEND. GFS/NAM ATTEMPT TO PUSH THE BEST THREAT FOR TSRA INTO N-C AL SAT...SHOWING A SLIGHT DRY PUSH CONTINUING INTO EAST GA. HOWEVER...THE ECMWF CONTINUES A GENERAL THREAT ACROSS MUCH OF THE CWA...BUT AGAIN FOCUSING MAINLY ON THE WEST. WILL USE A MODEL BLEND AND SHOW SLIGHTLY LOWER POPS SAT AND FOCUS MAINLY ON THE NW/WC AREAS. FOR SUN...ECMWF/NAM/GFS ALL SHOW A FAIRLY HEALTHY SHORT WAVE ROTATING NE AROUND THE STALLED UPPER LOW AS WELL AS AN ADDITIONAL SHORT WAVE BREAKING OFF FROM THE WESTERN U.S. UPPER TROUGH. PWS APPROACHING 2.0 INCHES AND STRONG INSTABILITY PRESENT...SO WILL ADVERTISE LIKELY TSRA FOR SUN WITH THIS PACKAGE. SEVERE PULSE TSRA ARE POSSIBLE EACH DAY...ALTHOUGH ACTIVITY SUNDAY MAY BEGIN EARLY ENOUGH AND BE WIDESPREAD ENOUGH TO LIMIT THE THREAT TO WET MAINLY WET MICROBURSTS AND HEAVY RAIN. HIGH QPF AMOUNTS APPEAR LOCALIZED ENOUGH TO NOT WARRANT A FFA AT THIS TIME. LATER SHIFTS WILL NEED TO MONITOR THE THREAT FOR HEAVY RAIN ON INCREASINGLY SATURATED SOILS SUN. MET/MOS TEMPS ALMOST IDENTICAL FOR OVERNIGHT MINS NEXT FEW NIGHTS. SEE NO REASON TO DEVIATE FAR GIVEN INCREASED CLOUD COVER AND INCREASINGLY HIGH DEWPOINTS/RH VALUES. WILL USE A MAV/MET MOS BLEND FOR MAX TEMPS SAT AS MET MOS APPEARS TOO COOL AND MAV MOS TOO WARM. CONVECTIVE FEEDBACK APPEARS TO HAVE CONTAMINATED SOME OF THE MAX TEMPS SAT WITH LOCALIZED MODEL GENERATED COOL POCKETS IN CONVECTIVE FEEDBACK AREAS. .LONG TERM /MONDAY THROUGH FRIDAY/... VERY UNSETTLED WEATHER EXPECTED TO CONTINUE THROUGHOUT THE EXTENDED PERIODS. PESKY UPPER LOW AT THE BEGINNING OF THE EXTENDED PERIODS WILL WEAKEN AND FILL...BUT BE REINFORCED AS ADDITIONAL WEAK SHORT WAVE ENERGY REACHES THE SOUTHEAST U.S. ON SOUTHEAST SIDE OF PERSISTENT SC/SW U.S. SUBTROPICAL UPPER RIDGE. ONE WEAK FRONT ASSOCIATED WITH SUCH A DISTURBANCE IN THE WESTERLIES ATTEMPTS TO PASS THROUGH THE SE U.S. TUE-WED...BUT WASHES OUT AND RESULTS IN CONTINUED WEAK LOW PRESSURE LINGERING ACROSS THE REGION. THE MODELS CONTINUE TO ADVERTISE A STRONGER AND HIGHER AMPLITUDE TROUGH PUSHING INTO THE SE U.S. TOWARD THE END OF THE EXTENDED. PERHAPS THIS WILL FINALLY PUSH THE UPPER LOW OUT OF THE AREA...BUT CONFIDENCE IN SUCH OCCURRING IN JUNE IS LOW. AT LEAST THE ECMWF IS ON BOARD WITH THIS...SO THAT INCREASES CONFIDENCE SLIGHTLY. AT ANY RATE...EXPECT SCATTERED TO NUMEROUS SHRA/TSRA THROUGH THE PERIOD. THE HIGHEST TSRA THREAT AT THIS POINT WOULD APPEAR TO BE TUE...AND THU-FRI WHEN THE BEST UPPER SUPPORT IS EVIDENT. WILL SHOW SLIGHTLY HIGHER POPS DURING THESE TIME PERIODS. MAX TEMPS WILL BE NEAR SEASONAL NORMALS...BUT MIN TEMPS WELL ABOVE GIVEN CLOUD COVER AND HIGH DEWPOINTS/RELATIVE HUMIDITY. LITTLE DEVIATION FROM MEX MOS GUIDANCE NEEDED. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 88 65 83 65 / 30 30 30 60 40 ATLANTA 67 84 67 80 66 / 50 40 40 60 40 BLAIRSVILLE 62 81 61 76 62 / 50 40 40 60 40 CARTERSVILLE 63 84 64 80 64 / 50 50 50 60 40 COLUMBUS 69 84 69 82 68 / 40 40 40 60 40 GAINESVILLE 66 85 65 79 65 / 40 40 40 60 40 MACON 65 86 68 82 67 / 20 20 20 60 40 ROME 65 83 65 79 66 / 50 50 50 60 40 PEACHTREE CITY 64 84 65 79 64 / 40 40 40 60 40 VIDALIA 70 89 69 86 69 / 20 20 20 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...DOUGLAS...FANNIN...FLOYD... FORSYTH...GILMER...GORDON...HALL...HARALSON...LUMPKIN...MURRAY... NORTH FULTON...PAULDING...PICKENS...POLK...SOUTH FULTON... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 19
Hazardous weather outlook, May 28, 11:32 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1132 AM EDT FRI MAY 28 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1132 AM EDT FRI MAY 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK PRESSURE PATTERN AT THE SURFACE WILL CONTINUE OVER THE REGION THROUGH TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL MOVE INTO THE TENNESSEE VALLEY THIS AFTERNOON AND TONIGHT. THIS WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE UP TO QUARTER SIZED HAIL AND DAMAGING WINDS...MAINLY BETWEEN THE HOURS OF NOON AND 10 PM ACROSS NORTH AND CENTRAL GEORGIA. .DISCUSSION... AS THE UPPER LOW MOVES CLOSER TO GEORGIA DURING THE HEATING OF THE DAY...THE ATMOSPHERE WILL DESTABILIZE. CAPES WILL INCREASE TO 1400 TO 2000 WITH LIFTED INDEX VALUES OF -3 TO -5. THIS WILL BE ENOUGH TO ALLOW A FEW THUNDERSTORMS TO REACH SEVERE LEVELS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ALONG WITH THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 28, 3:36 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT FRI MAY 28 2010 GAZ074-084-085-097-282000- 336 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN LAURENS...JOHNSON...WILKINSON AND WASHINGTON COUNTIES UNTIL 400 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF TUCKERS CROSSROAD...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES SLOWLY NORTHWEST THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HARRISON...NICKLESVILLE...TOOMSBORO...HEBRON AND OCONEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. 16
Local storm report, May 28, 3:41 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL TAILS CREEK 34.69N 84.62W
05/28/2010 E1.00 INCH GILMER GA EMERGENCY MNGR
ONE INCH HAIL REPORTED ON GEORGIA HIGHWAY 282 NEAR TAILS
CREEK ROAD AND GUN STOCK ROAD.
&&
KFRANTZSpecial weather statement, May 28, 3:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 PM EDT FRI MAY 28 2010 GAZ001-002-011-282030- 346 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN CHATTOOGA...DADE AND WALKER COUNTIES UNTIL 430 PM EDT... ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHATTOOGA...DADE AND WALKER COUNTIES UNTIL 430 PM EDT... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH ERRATIC MOVEMENT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS CHATTOOGA...DADE AND WALKER COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TIDINGS...HOLLAND... SUBLIGNA...VILLANOW...SUTTLES MILL...JAMES H. FLOYD STATE PARK... LYERLY...BERRYTON...SUMMERVILLE...MENLO...TRION...CLOUDLAND... NAOMI...CENTER POST AND LAFAYETTE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 28, 4:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 401 PM EDT FRI MAY 28 2010 GAZ019-020-282030- 401 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN BARTOW AND FLOYD COUNTIES UNTIL 430 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS DRIFTING NORTHWEST. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BARTOW AND FLOYD COUNTIES THROUGH 430 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 28, 4:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT FRI MAY 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 SW DUBLIN 32.51N 82.96W
05/28/2010 E0.25 INCH LAURENS GA EMERGENCY MNGR
SEVERAL 4 TO 5 INCH TREE LIMBS BLOWN DOWN AROUND GEORGIA
HIGHWAY 257 AND INTERSTATE 16.
&&
KFRANTZSpecial weather statement, May 28, 4:11 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 PM EDT FRI MAY 28 2010 GAZ068>070-282100- 411 PM EDT FRI MAY 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND PENNY-SIZED HAIL IN NORTHERN UPSON...PIKE AND WESTERN LAMAR COUNTIES UNTIL 500 PM EDT... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PIEDMONT...MOVING NORTHWEST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT MEANSVILLE...BARNESVILLE...ZEBULON...AND MILNER. FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:27 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray, Whitfield | 48 min |
| May 28, 1:55 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 65 min |
| May 28, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Treutlen, Washington, Wheeler | 44 min |
| May 28, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 48 min |
| May 28, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Pike, Upson | 43 min |
| May 28, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 43 min |
| May 28, 4:24 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 51 min |
| May 28, 5:56 PM EDT | Severe Thunderstorm Warning | FFC | Talbot | 34 min |
| May 28, 6:58 PM EDT | Areal Flood Warning | FFC | Clayton, Fulton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.